Thunderstorm Wind, Harrison
- When
- June 22, 8:52 AM EST
- Where
- Harrison County, New Salisbury
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.320, -86.100
Large limbs and some trees were downed.
Isolated early morning thunderstorms produced some damaging wind gusts.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Isolated early morning thunderstorms produced some damaging wind gusts.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 22, 6:10 AM EST, 2 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 710 AM EDT MON JUN 22 2009 ...UPDATE FOR 12Z TAFS... .SHORT TERM (TODAY AND TONIGHT)... LITTLE MOVEMENT IS EXPECTED TODAY AND TONIGHT WITH THE UPPER LEVEL HIGH OVER THE SOUTHERN PLAINS TO THE LOWER MISSISSIPPI VALLEY AND THE DEEP LOW OFF THE EAST COAST. CONSEQUENTLY...THE BOUNDARY WHICH HAS BEEN STRETCHED FROM GENERALLY NORTHWEST TO SOUTHEAST ACROSS THE FORECAST AREA WILL REMAIN IN PLACE TODAY. SHOWERS THIS MORNING LOOK TO CONTINUE OVER THE EASTERN HALF OF THE FORECAST AREA. EXPECT THAT WITH DAYTIME HEATING THUNDERSTORMS WILL DEVELOP DURING THE LATE MORNING/EARLY AFTERNOON. ACTIVITY SHOULD BEGIN TO WANE IN THE EVENING WITH ONLY SOME ISOLATED SHOWERS OR THUNDERSTORMS EXPECTED OVER SOUTH CENTRAL KENTUCKY DURING THE OVERNIGHT HOURS. TEMPERATURES WILL BE HOT AND HUMID AGAIN TODAY...WITH HIGHS LOOKING TO BE MUCH THE SAME AS YESTERDAY. THIS WILL BE HIGHLY DEPENDENT ON CLOUD COVER HOWEVER. REGARDLESS...WITH HIGHS IN THE LOWER TO MID 90S OVER THE SOUTHWEST PORTION OF THE FORECAST AREA AND DEWPOINTS IN THE LOWER 70S...HEAT INDEX VALUES WILL BE AROUND 100 DURING THE AFTERNOON HOURS IN THIS AREA. LOWS TONIGHT WILL BE IN THE LOWER 70S. .LONG TERM (TUESDAY THROUGH SUNDAY)... SAME SONG DIFFERENT VERSE IN THE EXTENDED THIS ISSUANCE. HIGH PRESSURE RIDGE OVER THE CENTRAL U.S. WILL CONTINUE TO DOMINATE THROUGH THE WEEKEND. WEAK IMPULSES IN NORTHWEST FLOW ON LEADING EDGE OF RIDGE WILL GENERATE A FEW THUNDERSTORMS...THOUGH LITTLE AGREEMENT AMONG MODELS ON TIMING AND LOCATION OF THESE. CURRENT DRY FORECAST FROM 18Z TUESDAY THROUGH 00Z FRIDAY MAY BE A BIT OPTIMISTIC GIVEN THE INHERENT UNCERTAINTY OF NORTHWEST FLOW...BUT WITH NO CLEAR CUT FOCUS FOR CONVECTION DURING THE PERIOD WILL LEAVE AS IS RATHER THAN SHOTGUN LOW POPS OVER THE AREA. WITH NO INDICATION OF WHOLESALE CHANGE OF AIRMASS IN PLACE OVER THE AREA...PERSISTENCE IS THE BEST ROUTE TO TAKE FOR TEMPERATURE FORECAST. MOS DEWPOINT AND MIN TEMP FORECASTS FOR WED MORNING ARE NICE TO LOOK AT...BUT DO NOT BELIEVE THAT WEAK SURFACE GRADIENT WILL PRODUCE ENOUGH WIND TO PUSH UPPER 50 DEWPOINTS INTO LEX AND SDF ALA NAM. EVEN GFS MOS NUMBERS IN THE MID 60S APPEAR TOO OPTIMISTIC...SO WILL STAY ON WARM SIDE OF GUIDANCE FOR MINS...WITHIN A FEW DEGREES OF 70...FOR EACH DAY. A LITTLE TRICKIER ON THE MAX TEMPS DEPENDING UPON CLOUDS...BUT A MEAN...MEDIAN...AND MODE OF 90 SHOULD SUFFICE. && .AVIATION (12Z TAFS)... SHOWERS AND THUNDERSTORMS HAVE INITIATED ALONG THE STATIONARY BOUNDARY ORIENTED NORTHWEST TO SOUTHEAST ACROSS THE FORECAST AREA. EXPECT THAT SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE DAY TODAY AND INTO THIS EVENING. BWG LOOKS TO REMAIN AWAY FROM THIS ACTIVITY FOR THE MORNING HOURS BUT WILL HAVE STORMS INITIATE LATER IN THE DAY. CONDITIONS ARE EXPECTED TO REMAIN IN THE VFR RANGE EXCEPT IN THUNDERSTORMS WHERE BRIEF HEAVY RAIN...LOW CEILINGS...AND LOW VISIBILITIES. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...EES LONG TERM....JBS AVIATION.....EES
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 442 AM EDT MON JUN 22 2009 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-230845- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 442 AM EDT MON JUN 22 2009 /342 AM CDT MON JUN 22 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TODAY AND TONIGHT. SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING ALONG A SURFACE BOUNDARY ORIENTED NORTHWEST TO SOUTHEAST ACROSS THE AREA. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL...GUSTY WINDS...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS IN SOUTHERN KENTUCKY TUESDAY MORNING...MAINLY SOUTH OF THE CUMBERLAND PARKWAY. THE CHANCE FOR THUNDERSTORMS RETURNS FOR PARTS OF THE AREA THURSDAY NIGHT THROUGH THE WEEKEND. IN THE INTERIM...HEAT AND HIGH HUMIDITY WILL BE THE GREATEST WEATHER HAZARD. DAYTIME HIGHS WILL REMAIN WITHIN A FEW DEGREES OF 90 DURING THE PERIOD...WITH READINGS ONLY COOLING TO AROUND 70 AT NIGHT. HEAT INDICES WILL RANGE FROM THE LOWER 90S EAST OF INTERSTATE 75...TO AROUND 100 WEST OF INTERSTATE 65 IN SOUTHERN KENTUCKY. .SPOTTER INFORMATION STATEMENT... WHILE WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED...SPOTTERS ARE ENCOURAGED TO REPORT ANY OBSERVATIONS OF HAIL OR WINDS APPROACHING OR EXCEEDING SEVERE LIMITS. EES/JBS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 432 AM EDT MON JUN 22 2009 KYZ053-054-065-066-077-220900- ADAIR-CASEY-LARUE-MARION-TAYLOR- 432 AM EDT MON JUN 22 2009 ...STRONG STORMS MOVING OVER MARION AND TAYLOR COUNTIES... AT 427 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHWEST OF CAMPBELLSVILLE...OR 53 MILES NORTHWEST OF SOMERSET...AND MOVING SOUTHEAST AT 20 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR NEW MARKET AROUND 435 AM EDT. NEAR SALOMA AROUND 440 AM EDT. NEAR HOBSON AROUND 445 AM EDT. NEAR CAMPBELLSVILLE AROUND 455 AM EDT. NEAR TAYLOR COUNTY AIRPORT AROUND 500 AM EDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && EES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 450 AM EDT MON JUN 22 2009 KYZ029-045-220915- BULLITT-NELSON- 450 AM EDT MON JUN 22 2009 ...THUNDERSTORM WITH FREQUENT LIGHTNING MOVING INTO NELSON COUNTY... AT 448 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF SHEPHERDSVILLE...OR 24 MILES SOUTH OF LOUISVILLE...AND MOVING SOUTHEAST AT 20 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM. THIS STORM WILL BE... NEAR BOSTON AROUND 505 AM EDT. NEAR SAMUELS FIELD AIRPORT AROUND 515 AM EDT. THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 105 AND 112. THIS STORM WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS 10 AND 21. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && EES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 456 AM EDT MON JUN 22 2009 INZ083-089-KYZ023-024-026-027-061-062-070>075-221600- DUBOIS IN-PERRY IN-HANCOCK KY-BRECKINRIDGE KY-OHIO KY-GRAYSON KY- BUTLER KY-EDMONSON KY-LOGAN KY-WARREN KY-SIMPSON KY-ALLEN KY- BARREN KY-MONROE KY- INCLUDING THE CITIES OF...JASPER...TELL CITY...HAWESVILLE... HARDINSBURG...BEAVER DAM...LEITCHFIELD...MORGANTOWN... BROWNSVILLE...RUSSELLVILLE...BOWLING GREEN...FRANKLIN... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE 356 AM CDT MON JUN 22 2009 ...VERY HOT AND HUMID CONDITIONS EXPECTED THIS AFTERNOON... TEMPERATURES IN THE LOW 90S AND DEWPOINTS IN THE LOW 70S WILL COMBINE TO CREATE HEAT INDEX VALUES IN THE UPPER 90S TO LOW 100S THIS AFTERNOON...MAINLY BETWEEN NOON AND 7 PM EDT. THESE CONDITIONS ARE EXPECTED TO MAINLY BE ALONG AND WEST OF A LINE FROM JASPER INDIANA TO TOMPKINSVILLE KENTUCKY. DURING PEAK HEATING TIMES BE SURE TO DRINK PLENTY OF WATER...WEAR LIGHTWEIGHT CLOTHING AND SUNSCREEN...AND STAY OUT OF THE SUN. EES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 834 AM EDT MON JUN 22 2009 INZ076>079-084-090>092-KYZ025-029>035-038-221445- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-CRAWFORD IN- HARRISON IN-FLOYD IN-CLARK IN-MEADE KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SPENCER KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... MARENGO...CORYDON...NEW ALBANY...JEFFERSONVILLE...BRANDENBURG... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...TAYLORSVILLE 834 AM EDT MON JUN 22 2009 ...STRONG THUNDERSTORMS WITH FREQUENT LIGHTNING AND HEAVY RAIN MOVING INTO SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY... STRONG THUNDERSTORMS WILL MOVE INTO SOUTHERN INDIANA AND NORTH CENTRAL KENTUCKY OVER THE NEXT COUPLE OF HOURS. THESE STORMS WILL MAINLY PRODUCE HEAVY RAINFALL WITH RAINFALL RATES OF UP TO 1 TO 2 INCHES AN HOUR EXPECTED. FREQUENT CLOUD TO GROUND LIGHTING WILL ALSO OCCUR WITH THESE STORMS. GIVEN RECENT HEAVY RAINFALL ACROSS THE AREA...FLOODING MAY BECOME A PROBLEM AND THIS AREA WILL BE MONITORED FOR POSSIBLE FLOOD ADVISORIES. DO NOT DRIVE INTO FLOODED AREAS AS WATER MAY BE DEEPER THAN EXPECTED. ALSO...SLOW DOWN WHEN DRIVING THROUGH HEAVY RAIN TO AVOID HYDROPLANING. PLEASE REPORT FLOODING TO LOCAL LAW ENFORCEMENT OR THE NATIONAL WEATHER SERVICE IN LOUISVILLE.
The Louisville radar (KLVX), 41 km away, was scanning. The volume nearest the first event began at 13:50 UTC.
3 thunderstorm wind. Local standard time, as filed.
Large limbs and some trees were downed.
Numerous power lines were downed across the county.
Trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2009Every state in 2009This day in weather historyWarnings in Indiana, June 2009
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 178824, 178826, 178827.